Winter Weather, Bee
- When
- December 8, 7:45 AM CST to 12:00 PM CST
- Where
- Bee forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Sleet and rain mix, with little to no accumulation.|
A mix of sleet, snow and rain fell across South Texas. Light accumulations were reported in La Salle, Duval and Victoria counties, making roadways slick.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A mix of sleet, snow and rain fell across South Texas. Light accumulations were reported in La Salle, Duval and Victoria counties, making roadways slick. A few minor vehicle accidents were reported in La Salle county. Several accidents were reported on the rain slick roadways in and around Laredo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 8, 3:34 AM CST, 4 hours 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
334 AM CST FRI DEC 8 2006
.SHORT TERM (TODAY THROUGH SATURDAY)...SURFACE ANALYSIS INDICATES
MUCH DRIER AIR FILTERING INTO THE NORTHERN SECTIONS OF THE CWA WITH
DEWPOINTS IN THE 20S AND 30S WITH SFC HIGH PUNCHING IN NEAR THE
ARK-LA-TEX REGION THIS MORNING. FURTHER DRYING OF THE ATMOSPHERE IS
EXPECTED TO CONTINUE AT THE NEAR SURFACE TODAY WITH TIGHT
ISODROSOTHERM GRADIENT ACROSS THE RIO GRANDE PLAINS AND THE COASTAL
REGION. HENCE... STRATIFORM LIGHT RAIN WILL CONTINUE TO FALL OVER
THE SOUTHERN PORTION OF THE CWA AND RIO GRANDE PLAINS THIS MORNING
THROUGH THE EARLY AFTERNOON.
LATEST 06Z NAM RUN LOOKS EVEN MORE ANEMIC MOISTURE AND
PRECIPITATION WISE TODAY AND WILL TRIM POPS BACK CONSIDERABLY ACROSS
THE CWA. BEST AREA OF PRECIPITATION TODAY WILL REMAIN ALONG THE
RIO GRANDE AS A COUPLE OF EMBEDDED SHORT WAVES COME ACROSS THROUGH
THE BASE OF THE UPSTREAM TROF THAT IS TRACKING ACROSS NORTHERN
MEXICO. WESTERN PORTIONS OF THE CWA MAY HAVE ENOUGH MOISTURE TO
RING OUT SOME MORE LIGHT RAIN WITH BEST DIFFLUENCE AHEAD OF THE
TROF OVER WEBB AND LASALLE COUNTIES. COLD ADVECTION SLOWS DOWN
TODAY BUT THE COLDER AIRMASS WILL BE ENTRENCHED. HENCE...LOW
DIURNAL RANGE OF TEMPERATURES EXPECTED TODAY WITH MOST READINGS IN
THE UPPER 40S WEST TO LOWER 50S EAST UNDER CLOUDY SKIES.
THE BOUNDARY LAYER MOISTURE INCREASES SLIGHTLY...PARTICULARLY NEAR
THE COAST...SATURDAY AS SURFACE HIGH SHIFTS TO THE EAST ALLOWING
RETURN FLOW TO COMMENCE FROM A EASTERLY DIRECTION. BEST LOW END
RAIN CHANCES SATURDAY WILL BE MAINLY CONFINED OVER EAST SECTIONS
WITH SWLY FLOW REMAINING ALOFT PROVIDING SHALLOW OVERRUNNING/
ISENTROPIC LIFT OVER THE COASTAL COUNTIES SATURDAY AFTERNOON. SOME
MODIFICATION OF THE AIRMASS WILL OCCUR ALLOWING TEMPS TO BE IN THE
50S ACROSS THE REGION.
&&
.MARINE...THE SMALL CRAFT ADVISORY IN THE BAYS UNTIL 15Z AND
UNTIL 21Z IN THE OFFSHORE WATERS. WINDS WILL GRADUALLY DIMINISH
AS THE DAY PROGRESSES AS SURFACE HIGH GETS SITUATED OVER THE REGION.
THIS WILL ALLOW CONDITIONS TO IMPROVE AND GO BELOW SMALL CRAFT
ADVISORY THRESHOLDS.
&&
.AVIATION...EXPECT LINGERING LIGHT RAIN OVR KLRD TERMINAL TODAY WITH
MVFR CEILINGS DEVELOPING ONCE AGAIN DURING THE AFTERNOON HOURS.
VFR CONDS ALL TERMINALS BUT KLRD. MAY NEED TO ADJUST FOR DRIER AIR
FILTERING INTO THE REGION WHICH TAFS WOULD BE ADJUSTED FOR VFR
CONDITIONS IN THE AFTN.
&&
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...A SHORT WAVE WILL TREK
ACROSS THE REGION SAT NITE PROVIDING SOME UPPER LEVEL SUPPORT ALONG
WITH INCREASING ISENTROPIC LIFT AND MOISTURE...WITH THE S PERIPHERY
OF SFC HIGH REMAINING ACROSS S TX. AM EXPECTING A SLGT CHC TO CHC OF
-RA AS A RESULT. ANOTHER SHORT WAVE QUICKLY FOLLOWS ON SUN
MAINTAINING THE -RA. AS THE SECOND SHORT WAVE EXITS TO THE NE SUN
AFTERNOON SO DO THE RAIN CHCS...WITH A BRIEF LULL IN PRECIP SUN
AFTERNOON/EVENING. A DEEPER MORE POTENT LONG WAVE TROF THEN
APPROACHES LATE SUN NIGHT/MONDAY WITH ADDITIONAL -RA BECOMING SHRA
AS UPPER LEVEL ENERGY INCREASES. THIS UPPER LEVEL SYSTEM WILL HELP
TO PUSH A COLD FRONT THRU S TX TUE MORNING...WITH TSRAS ALONG THE
FRONTAL BDRY. THE GFS PROGS THE LFQ OF SUBTROPICAL JET TO BE
POSITIONED OVR S TX WITH INCREASING UPPER LEVEL DIFFLUENCE...FCSTD
SOUNDINGS SHOW MOD CAPE AND LIFT INDEX...AND LOW LEVEL CONVERGENCE
WILL BE STRONG ALONG THE FRONT...WHICH COULD PROVIDE ENOUGH SUPPORT
FOR STRONG TO ISOL SVR. BEHIND THE FRONT...RAIN CHCS DIMINISH AND
SKIES CLR WITH COOLER TEMPS. THE GFS AND DGEX SHOW ANOTHER UPPER LOW
SWINGING ACROSS THE SRN PLAINS WHILE THE ECMWF IS FARTHER N AND
FASTER WITH THE LOW. LEANED TOWARD THE GFS/DGEX SOLN WHICH BRINGS A
REINFORCING HIGH PRESSURE THROUGH S TX ON THU WHICH MAINTAINS THE
COOLER DRIER CONDITIONS THROUGH THE END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 53 42 55 53 66 / 30 50 40 30 20
VICTORIA 51 38 54 48 61 / 10 30 40 30 20
LAREDO 47 40 51 48 65 / 70 40 30 20 20
ALICE 52 40 54 50 66 / 40 50 40 30 20
ROCKPORT 52 44 57 53 64 / 20 50 40 30 20
COTULLA 47 38 51 46 63 / 40 40 30 20 20
KINGSVILLE 53 42 56 52 67 / 40 60 40 30 20
NAVY CORPUS 52 44 57 54 64 / 30 50 40 30 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM FRIDAY FOR THE FOLLOWING ZONES:
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS
PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
SC/70...SHORT-TERM
TE/81...LONG-TERMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 406 AM CST FRI DEC 8 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-091015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 406 AM CST FRI DEC 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY WILL CONTINUE FOR THE NEAR SHORE WATERS...BAYS AND WATERWAYS OF SOUTH TEXAS UNTIL 9 AM TODAY. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE OFFSHORE WATERS OF SOUTH TEXAS UNTIL 3 PM TODAY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE INTO SOUTH TEXAS ON TUESDAY MORNING WITH SCATTERED THUNDERSTORMS ALONG THE FRONT. SOME STORMS COULD BE STRONG WITH DANGEROUS LIGHTNING...SMALL HAIL AND WIND GUSTS TO AROUND 45 MPH. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TUESDAY AND TUESDAY NIGHT ACROSS THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SC/TE
The national radar mosaic for the moment the first event began.
13 winter weather. Local standard time, as filed.
Sleet and rain mix, with little to no accumulation.|
Sleet and rain mix, with little to no accumulation.
Sleet and rain mix, with little to no accumulation.
Sleet, snow and rain mix, with little to no accumulation.
Sleet, snow and rain mix. Light accumulations were reported on roadways making them slick. A few minor accidents accidents were reported on area roads.|
Sleet and rain mix, with little to no accumulation.
Sleet and rain mix, with little to no accumulation.
Sleet, snow and rain mix. Light accumulations on roads.|
Sleet and rain mix, with little to no accumulation.
Sleet, snow and rain mix. Very light accumulations were reported.|
Sleet and rain mix, with little to no accumulation. Accidents were reported on the rain slick roadways in and around Laredo.
Sleet and rain mix, with little to no accumulation.
Sleet and rain mix, with little to no accumulation.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Weather, Webb | 2006-12-08 | 33 | Male | Vehicle/Towed Trailer | Indirect |
| Winter Weather, Webb | 2006-12-08 | Vehicle/Towed Trailer | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9646, 9665, 9684, 9647, 9675, 9677, 9651, 9654, 9657, 9683, 9692, 9686, 9660.